Sue S' Story...
I had a kidney transplant in Dec. 2000. I am currently
tapering of the steroids after enlisting one doctor to champion me and begging
another to take me off. As a result of steroid use, I have high blood pressure,
high blood sugar, high cholesterol, osteoporosis, tendonitis, hirsutism,
tremors, weight gain of 40 pounds, thin and easily bruised skin, depression and
excessive fear of leaving my home.
Before my illness I was an accomplished professional CPA. I am
now pretty much homebound and I believe this is mostly due to steroid use. I
have four more weeks until I am off steroids. This medication may be lifesaving
in certain circumstances, but I question at what cost. I told my transplant
surgeon that I valued quality of life over quantity and that I could not
continue to live with the Cushingoid state that the steroids had caused. I also
have a lot of other lesser problems caused by this medication.
I think that doctors go for the easiest med to address a
circumstance without considering the problems created for the patient. My
transplant doctor's attitude is "you got your new kidney, so shut up." I am not
willing to live half a life. I was already doing that before the transplant. I
would be happy to help anyone who wishes to know how I got another doctor to
help me to confront my transplant doctor and get her to discontinue the
steroids. I am hoping to recover from most of the side-effects of the steroids
shortly. I wish you all the best. Sue.
Cushings-Help.com shall not be held liable for any claim or right to recover damages, including, but not limited to, loss of profit, business, other incidental consequential damages, or other similar claims, even if Cushings-Help.com has been specifically advised of the possibility of such damages.